MAUDE Adverse Event Report: BECKMAN COULTER IRELAND AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER IRELAND AU5800 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number CREATININE, R1 4 X 51 ML, R2 4 X 51 ML
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Beckman coulter complaint handling unit performed review of the reaction monitors.There is no evidence of sample dispensing, reagent dispensing/mixing or photometric issue.The reaction profiles are as expected.There was no report of sample integrity.Only one (1) patient sample was affected by this event.There is evidence of a reagent malfunction as discrepant results were obtained with creatinine osr6178 application.This is a patient specific issue.The batch history records were reviewed for osr6178 lot 2599.The batch passed all quality control (qc) release specifications.A complaint search was performed.No other complaint has been logged for osr6178 lot 2599; therefore, this issue is not creatinine lot specific issue.The discrepancy in results is most likely cause by an unknown interference.The patient medication history was requested which indicated the patient was treated with furosemide (20 mg per day), bisoprolol, lercanidipine, alprazolam and previscan.Per young, d.S., effects of drugs on clinical laboratory tests, aacc press, 5th edition 2000: bisoprolol, lercanidipine, alprazolam and previscan and low doses of furosemide (<30 mg/dl) are not reported to have any analytical effect on the creatinine osr6178 (colorometric method).Based on the information provided, the interferent could not be conclusively identified.Information not provided by customer.Initial reporter telephone number is (b)(6).The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
The customer reported the generation of a false low creatinine result for one (1) patient sample on the au5800 clinical chemistry analyzer.The erroneous patient result was reported outside the lab.Due to the false low creatinine patient result, the patient was scanned and received an intravenous injection of iodine contrast agent.There was no adverse effect to the patient.

Brand Name
AU5800 CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o`callaghan`s mills, co clare
EI 
Manufacturer (Section G)
BECKMAN COULTER IRELAND
lismeehan
o`callaghan`s mills, co clare
EI  
Manufacturer Contact
harry long
1000 lake hazeltine drive
m/s r590c
chaska, MN 55318
9523681224
MDR Report Key9613448
Report Number9680746-2020-00001
Device Sequence Number2216204
Product Code JJE
UDI-Device Identifier15099590010737
UDI-Public(01)15099590010737(17)210701(11)190701(10)2599
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCREATININE, R1 4 X 51 ML, R2 4 X 51 ML
Device Lot Number2599
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer11/28/2019
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date01/30/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown